How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Dog Expert, Biologist
Category: Dog
Satisfied Customers: 11071
Experience:  35 years training & showing dogs. Written articles for Dog Fancy, Dogs, Dog World.
Type Your Dog Question Here...
Anna is online now
A new question is answered every 9 seconds

my 8 month old dog just ate hand cream. ingredients are mineral

Resolved Question:

my 8 month old dog just ate hand cream. ingredients are mineral oil, ceresin, lanolin alcohol, panthenol, glycerin, bisabolol. she is standard poodle weighing approx 55 lbs. the hand cream is called aquaphor healing ointment. she consumed about 2.5 oz. what do i need to do.
Submitted: 2 years ago.
Category: Dog
Expert:  Anna replied 2 years ago.
Hello and welcome. Thank you for requesting me.I'm glad to hear you induced vomiting. I know that some of these ingredients are nontoxic, but there are a couple I will need to research. I'll be back in a few minutes.

Customer: replied 2 years ago.
ok so far so good for the moment. awaiting your further response.
Customer: replied 2 years ago.
do i get a further response?
Expert:  Anna replied 2 years ago.

Thank you for waiting. I wanted to be sure on a couple of the ingredients and it takes some time to research them. Sophie should be fine. Ceresin is a natural wax-based product. Bisabolol is chamomile-based and would only cause problems for those who are allergic to chamomile. The other ingredients are also oily or waxy natural substances that condition the skin. In the digestive system, they can cause diarrhea, but there should be no other effects. These ingredients would most likely not even show up in vomit, so there's a good chance it is all cleared from her system.

There is very little to be concerned about, but as in any case of ingesting a non-food substance, keep an eye on her. If diarrhea develops, you can feed her a little canned pumpkin (not sweetened pie filling, but plain pumpkin), or you can contact your vet for a medicine to control diarrhea. If anything else unusual happens, call your vet. This is extremely unlikely. Sophie will almost certainly be fine with no additional treatment. Your quick thinking probably removed most of the Aquaphor from her stomach.

If you have more questions, let me know in a REPLY.


My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions. Please remember to rate my service only after you have all the information you need. Thank you!

Anna and 2 other Dog Specialists are ready to help you
Expert:  Anna replied 2 years ago.
Hi Linda,

I'm just following up on our conversation about Sophie. How is everything going?


Related Dog Questions